| Model Number |
105-5091-150 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium device and echelon-10 micro catheter were returned for analysis within a shipping box; within their opened outer cartons and within their opened inner pouches.The axium prime device was returned further within its dispenser coil and within its introducer sheath.A second echelon-10 micro catheter and an axium prime device were also returned and will be addressed in pli-30 and pli-40.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath or axium pusher.The axium implant coil was found damaged within the introducer sheath.No damages or irregularities were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.The distal micro catheter appears to be steam shaped.A break was found proximal to the distal marker band.The catheter wall was found thinning at the same location.No damages were found with the marker bands.The distal tip was found slightly damaged.Testing/analysis: the axium implant coil could not be advanced out of the introducer sheath as it was found stuck and cannot be used for resistance testing due to the damaged condition.The echelon-10 total length was measured to be 155.2cm and the useable length was measured to be 147.2cm, which is within specification (specification: total (ref) = 155cm; usable = 147.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, water exited from the distal tip and the break, with no leakage found at the hub.The outer strain relief was removed, and no gap was found between the hub and grilamid.The inner diameter of the hub was measured to be 0.0165¿, which is within specification (specification: 0.0165¿ minimum).The mandrel used to measure the hub felt resistance at the fuse joint between grilamid and proximal catheter when inserted at an angle.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿resistance at hub¿ and ¿coil resistance/stuck at cath hub¿ were confirmed.The investigation determined that the cause of the resistance was a due to a ¿step¿ between the grilamid and the proximal catheter.The step in the hub is formed when grilamid (nylon tubing) is not fully fused on to the catheter during hub assembly.The potential for forming a ¿hub step¿ is most likely attributed to manufacturing failure.There was an indication that the event is related to a potential manufacturing issue; therefore, a device history record review will be performed.The resistance caused by the step likely led to the reported ¿coil kink/damage¿.Customer report of leak at hub was not confirmed; however, leakage was observed at the break found at the break found proximal to the distal marker band.The catheter wall was also found thinning at the break location and the tip was found slightly damaged.Possible causes of the damages include, but not limited, to using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), due to holding the device against the heat source too long (approximately 10 seconds), or removing the shaping mandrel prior to the catheter cooling.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the treatment of a ruptured saccular aneurysm in the internal carotid artery using a framing coil fc-6-20-3d and an echelon 10 micro catheter, several issues were encountered.The coil became stuck in the catheter, with resistance noted at the catheter hub.Additionally, the catheter was damaged at the distal end, and a leak was observed at the hub during use.The coil also sustained damage, though the location was unspecified.The devices were prepared and flushed according to the instructions for use, and the catheter was inspected prior to use.The patient's blood flow was normal, and the vessel tortuosity was moderate.The products were returned for investigation.The patient outcome was reported as alive with no injury.No patient complications have been reported as a result of this event.
Event or Problem Description
Additional information received reported that the cause of the event was not defined.There were no issues that resulted in the damage that was found.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.